I have had a thyroid problem for about 13 years. I took meds for it and it was fine. I am now 45 years old. Suddenly, I am losing hair like in hand fulls. I went to doctor and my thyroid level was about 8.5. I never gained weight. I have always been normal weight, and I wasn't really tired. My doctor is nagging me about my blood sugar which was 102. I am a health nut and hardly eat sugar or bad carbs. I am about 128 pounds and 5 feet 2 inches. Due to the nagging, I have cut out almost every carbs. My weight went down to 125 pounds. My thyroid was 6.9 in last check and blood sugar 100 My creatinine was high normal.. The doctor is calling me prediabetic because people are supposed to have low sugar with hypothyroid. I don't have a family history of diabetes except for an uncle. He had a high sugar diet,and he was sedentary but was normal weight. He was about 50 when he was diagnosed with type 2 diabetes. I am a Caucasian.
This is turning me into a nervous wreck. I can't lose any more weight without looking awful and I can't change my diet. I already exercise. I think the doctor should lay off the blood sugar tests until she gets my thyroid down, and waits a few months. Am I right?
Yes you are right. Blood sugar can definitly be affected when thyroid levels are off. You are hypothyroid with TSH of 8.5 and so many symptoms. You more than likely need an increase in thyroid hormone but need to have the actual thyroid levels checked before to know for sure. FREE t3 and FREE t4. Good luck and God bless!
Thanks for your kind reply. I don't know why my profile lists me as male, because I am a female. I am just a wreck with all this. You know how I feel, I feel AWFUL. I still have to take care of kids and house and my elderly mom, which is very hard. Yes the doctor gave me a higher dose.
My hair is falling out everywhere. I have a theory. I stopped all fish oil and vitamins because I think the thyroid slows everything down. I think I can't process the vitamins. The rash on the back of my hands is better after stopping the fish oil. I think it was all backing up in my liver and causing toxicity to the liver. Maybe this is why my Creatine was so high. Anyway, this really *****.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.